MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CREA CARTRIDGE

ABBOTT POINT OF CARE I-STAT CREA CARTRIDGE
Catalog Number 03P84-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2018, abbott point of care (apoc) was contacted by a customer regarding i-stat crea+ cartridges that yielded a suspected discrepant creatinine result on a patient.There was no patient information available at the time of this report.Return product is not available.(b)(6).There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.Apoc suspects that the high results are because the use of hydroxyurea.However this is not confirmed at this time.The customer states that they do not have visibility to that information and they have provided all the information that they are able to.Per i-stat system manual, art: 714183-00y.Rev.Date: 15-jul-16: hydroxyurea is a dna synthesis inhibitor used in the treatment of various forms of cancer, sickle cell anemia, and hiv infection.This drug is used to treat malignancies including melanoma, metastatic ovarian cancer, and chronic myelogenous leukemia.It is also used in the treatment of polycythemia vera, thrombocythemia, and psoriasis.At typical doses ranging from 500 mg to 2 g/day, concentrations of hydroxyurea in patients' blood may be sustained at approximately 100 to 500 [?]mol/l.Higher concentrations may be observed soon after dosing or at higher therapeutic doses.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 04/26/2018.A review of the device history record confirmed the lot passed finished goods release criteria.Retained cartridge testing met the acceptance criteria found in q04.01.003 rev.Ac, appendix 1- product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.

Brand Name
I-STAT CREA CARTRIDGE
Common Device Name
CREA CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key7463826
Report Number2245578-2018-00134
Device Sequence Number16542296
Product Code CGL
UDI-Device Identifier10054749000125
UDI-Public10054749000125
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K973292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2018
Device Catalogue Number03P84-25
Device Lot NumberA17328
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1